Friday, March 27, 2009

So much going on

I have a feeling that things are about to get hectic in my life. I thought that I was busy before but now I don't know if I will have any extra time at all after April begins.


A couple of fun things though, that I am pretty excited about... my sister and my sweet little nephew will be here next week! I think they are staying for a month so I am pretty excited about that. The only problem will be finding time to spend with them.


However, Charise and I will be attending a session of General Conference together next weekend and I am so excited. I have never been before and neither has she so we are both excited to experience it for the first (and hopefully not the last) time.

I have finally received my protocol for our FET. I have already started on the Aygestin pills ( sort of like birth control pills) and will continue taking my prenatals. Right now that leaves me at 3 pills a day total.. by the time it is all said and done... that number may quadruple. I will get my first round of blood work done next Tuesday which means I will once again begin my love-hate relationship with Fed Ex. Shipping blood overnight is not my first choice but it saves me a lot of money so I take the chance. When we did our fresh IVF cycle, shipping with Fed Ex was a huge pain. My blood would get there one out of every 3 tries and by that time it was cheaper for me to just drive to Vegas and back. With our last FET though I found that I didn't have the same problem with the blood not getting there and I have figure out that if you ship in a Fed Ex box... they are less likely to overlook your package... go figure!
Also, sometime between now and April 14th I will need to figure out where I will be getting my meds. My RE's office (my fertility doctor- reproductive endocrinologist) has said that they will help with whatever meds they can but they don't have what I am in need of right now, which is the Lupron. I will begin daily Lupron injections into my thigh on April 14th.

Leuprolide (Lupron) is related to a naturally occurring hormone called gonadotropin-releasing hormone (GnRH). GnRH influences the release of the hormones testosterone and estrogen in the body. Leuprolide is used to reduce the amount of testosterone or estrogen in the body.
So basically what the Lupron is going to do is deplete my body of it's natural estrogen. Which I will then replace with an oral form of estrogen as well as an estrogen patch. Many REs like to use this method so that they can control exactly how much estrogen is in your system. My RE keeps track with all of the blood tests and ultrasounds he will have me do. This will allow him to up my dose or lower it depending on how my blood estrogen levels and my endometrial lining look (estrogen aids in thickening the lining of the uterus, getting it ready for blast implantation). This is one of the reasons I love my RE... he is very thorough.
Then, to add to all the blood work and ultrasounds I will be doing over the next month and a half, I will be working hard to get ready for finals. I still have 1-2 exams in each of my classes before the final exam so I will have to prepare for those as well as do some refresher study sessions of the material I have learned this semester.... which is a heck of a lot! The only thing that really keeps me from pulling all my hair out is knowing that I only have 4 weeks left of class.
I will try to do posts periodically to keep you up to date on the FET preparations.

3 comments:

Tonya said...

You will be on my mind as you embark on this new journey!! Praying everything goes the way you want and you get that baby you want so deeply!!

Lindsay-Weaver said...

Good luck with everything! I hope all goes well. That will be fun to have your sister there for a month! I will be thinking about you!

The Schexnayders said...

OH NO!!! Not the fed ex fiasco again. Well I hope it goes more smoothly this time... You will be in my prayers for a successful transfer and pregnancy. We all want it so badly for you! Ayden and I are excited to see you soon.
Love you!